Home > Research > Publications & Outputs > Signature transitions in quantum cosmology
View graph of relations

Signature transitions in quantum cosmology

Research output: Contribution to journalJournal articlepeer-review

<mark>Journal publication date</mark>08/1993
<mark>Journal</mark>Classical and Quantum Gravity
Issue number8
Number of pages10
Pages (from-to)1425-1434
Publication StatusPublished
<mark>Original language</mark>English


The authors exhibit a family of Hilbert subspaces describing solutions to the Wheeler-DeWitt equation. Each subspace describes a distinct quantum theory in which the parameters of the potential are required to satisfy a particular 'quantization' condition. Tentative evidence suggests that within each Hilbert subspace there exist states that may be identified with nondispersive wave packets peaking in the vicinity of submanifolds in superspace corresponding to classical cosmological eras. These submanifolds admit parameterizations corresponding to metric solutions of Einstein's equations that admit a transition between a Euclidean and a Lorentzian signature.